MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx, pdu.Pma/510(k) number = k171897.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via a medwatch report, during an unspecified procedure, an approach cto microwire wire guide kinked and became stuck in the vessel.An unknown angioplasty balloon and sheath were used with the wire."part way" through the procedure, the wire bent and was unable to be withdrawn from the patient.An unknown 6 french catheter was advanced in an attempt to straighten the kink in the wire; however, this was unsuccessful.The surgeon then decided to perform a cut-down of the left groin to avoid damaging the vessels or equipment, and the wire was removed under direct visualization.There have been no reported adverse effects to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Event summary as reported via a medwatch report, an approach cto microwire wire guide kinked and became stuck in the vessel.Access was gained through the right common femoral artery up-and-over the bifurcation into the left posterior tibial artery.The patient's anatomy was not tortuous, calcified, or scarred.The device could not be withdrawn from the patient after angioplasty of the anterior and posterior tibial arteries had been performed.An unknown 6 french catheter was advanced in an attempt to straighten the kink in the wire; however, this was unsuccessful.The device was removed from the patient under direct visualization via left femoral arteriotomy.No unintended section of the device remained in the patient.There have been no adverse effects to the patient.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used and damaged approach cto microwire wire guide was received in several pieces along with a balloon catheter lodged on the wire guide.Subsequent physical evaluation of the device by the supplier observed the device was cut at approximately 710mm and 810mm from the tip, with the distal segment inserted into a balloon catheter.Each segment showed evidence of having been cut by an edged tool.The middle segment contained a looped deformation with a kink.The proximal segment showed peeled tfe coating over the entire length of the segment.The distal segment¿s inner was exposed from the outer wire.A document-based investigation evaluation was performed.No related non-conformance's were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.An investigation was also conducted by the suppler of the device.The supplier reviewed manufacturing records and concluded there is no issue leading to this defect and no issues before shipment of product.It is possible the wire guide was kinked due to excessive bending while being loaded and while continuing to use the device it became more kinked.The supplier concluded that the peeling tfe coating was possibly from excessive loading due to touching a torquer or material inserter, but a cause for the failure could not be determined.The device is provided with instructions for use which provide the following warnings related to the reported failure mode: ¿the wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.¿ ¿altering the tip¿s configuration or curve manually may damage the wire guide.¿ ¿excessive tightening of a torque device may abrade the coating on the wire guide.¿ based on the available information, cook has concluded that a component failure unrelated to manufacturing contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 10mar2022.Access was gained through the right common femoral artery up-and-over the bifurcation into the left posterior tibial artery.The patient's anatomy was not tortuous, calcified, or scarred.The device could not be withdrawn from the patient after angioplasty of the anterior and posterior tibial arteries had been performed.The device was removed from the patient via left femoral arteriotomy.No unintended section of the device remained in the patient.There have been no adverse effects to the patient.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13094625
Report Number1820334-2021-02739
Device Sequence Number2047592
Product Code DQX
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)241224(10)14068800
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2024
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Device Lot Number14068800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown